Alert archive / Arkansas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 65, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 2, 1997, 2:05 PM CST for Columbia County, Arkansas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 2, 1997, 2:05 PM CST (20:05 UTC)
- Expired
- Mar 2, 1997, 2:45 PM CST
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Columbia County, AR
The radar
The Shreveport radar (KSHV), 102 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 2:05 PM CST | Hail 0.75 | Emerson, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 022006 RRA SVRSHV ARC027-022045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 205 PM CST SUN MAR 2 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 245 PM CST FOR THE FOLLOWING AREA... IN SOUTHWEST ARKANSAS ...COLUMBIA COUNTY AT 200 PM...STORM SPOTTERS REPORTED DIME SIZE HAIL AT EMERSON. THE STORM IS MOVING NORTHEAST NEAR 40 MPH AND WILL PASS JUST EAST OF MAGNOLIA IN THE NEXT HALF HOUR. IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE STEPS TO PROTECT YOURSELF AND YOUR PROPERTY...SUCH AS YOUR CAR...BOAT...AND PETS...FROM LARGE HAIL AND DAMAGING WIND. 5 &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 8:40 AM CST, 5 hours 25 minutes earlier.
Area forecast discussion, Mar 2, 8:40 AM CST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 840 AM CST SUN MAR 2 1997 H500 LOW OVER W TX ATTM WITH H850 LOW OVER SE TX. AS UPR LVL TROF AND COLD POCKET BGN PULLING TO THE E WILL LIKELY SEE AN INCREASE IN AMOUNT OF SVR WX LATE THIS MRNG AND ERLY THIS AFTN. NEW ETA HAS THIS H500 LOW OVER NE TX BY 00Z TONIGHT WITH VORT MAX WORKING ACRS SE TX AND INTO SW LA BY THIS EVNG. HEAVY RAIN SHUD PRECEDE THIS FTR ACRS SRN 1/2 OF CWA. SEE NO REASON TO MAKE SIG CHANGES TO GOING FCST EXCEPT TO TWEAK TEMPS AS HIGHS WIL LIKELY NOT GET AS WARM AS ORIGINALLY THOUGHT ACRS NRN LA. 18
In the hours before
Local storm report, Mar 2, 12:20 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
1214 PM CST THU MAR 02 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
1000 AM DIXIE INN LA FLOODING
03/02/97 WEBSTER US HIGHWAY 80 FLOODED AND
CLOSED BY FOUR FEET OF
WATER WEST OF DIXIE INN.
1000 AM DIXIE INN LA FLOODING
03/02/97 WEBSTER DORCHEAT ROAD FLOODED IN
SEVERAL AREAS.
1000 AM MINDEN LA FLOODING
03/02/97 WEBSTER LEWISVILLE ROAD FLOODED
AND CLOSED.
1000 AM MINDEN LA FLOODING
03/02/97 WEBSTER OLD ARCADIA ROAD FLOODED
v AND CLOSED 5 MILES EAST OF
MINDEN NEAR THE WEBSTER
CLAIBORNE PARISH LINE.Local storm report, Mar 2, 12:27 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED THU TO SUN AS ISSUE DAY
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
1214 PM CST SUN MAR 02 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
1000 AM DIXIE INN LA FLOODING
03/02/97 WEBSTER US HIGHWAY 80 FLOODED AND
CLOSED BY FOUR FEET OF
WATER WEST OF DIXIE INN.
1000 AM DIXIE INN LA FLOODING
03/02/97 WEBSTER DORCHEAT ROAD FLOODED IN
SEVERAL AREAS.
1000 AM MINDEN LA FLOODING
03/02/97 WEBSTER LEWISVILLE ROAD FLOODED
AND CLOSED.
1000 AM MINDEN LA FLOODING
03/02/97 WEBSTER OLD ARCADIA ROAD FLOODED
AND CLOSED 5 MILES EAST OF
MINDEN NEAR THE WEBSTER
CLAIBORNE PARISH LINE.Local storm report, Mar 2, 12:34 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
1234 PM CST SUN MAR 02 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
1045 AM HAGANSPORT TX 1 INCH HAIL
03/02/97 FRANKLIN
1100 AM CLARKSVILLE TX 1 INCH HAIL
03/02/97 RED RIVERLocal storm report, Mar 2, 12:38 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
1234 PM CST SUN MAR 02 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
1045 AM HAGANSPORT TX 1 INCH HAIL
03/02/97 FRANKLIN
1100 AM CLARKSVILLE TX 1 INCH HAIL
03/02/97 RED RIVERLocal storm report, Mar 2, 12:45 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
1245 PM CST SUN MAR 02 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
1155 AM MANSFIELD LA FLOODING
03/02/97 DE SOTO BRIGDE ON COTTON BELT ROAD
WASHED OUT
1155 AM KEATCHIE LA FLOODING
03/02/97 DE SOTO BRIDGE ON JESSIE LATIN
ROAD WASHED OUT
1155 AM GLOSTER LA FLOODING
03/02/97 DE SOTO HIGHWAY 5 CLOSED DUE TO
HIGH WATER
1155 AM FRIERSON LA FLOODING
03/02/97 DE SOTO HIGHWAY 175 CLOSED DUE TO
HIGH WATERLocal storm report, Mar 2, 12:47 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
1245 PM CST SUN MAR 02 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
1155 AM MANSFIELD LA FLOODING
03/02/97 DE SOTO BRIGDE ON COTTON BELT ROAD
WASHED OUT
1155 AM KEATCHIE LA FLOODING
03/02/97 DE SOTO BRIDGE ON JESSIE LATIN
ROAD WASHED OUT
1155 AM GLOSTER LA FLOODING
03/02/97 DE SOTO HIGHWAY 5 CLOSED DUE TO
HIGH WATER
1155 AM FRIERSON LA FLOODING
03/02/97 DE SOTO HIGHWAY 175 CLOSED DUE TO
HIGH WATERThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 1:03 AM CST | Flash Flood Warning | SHV | Union | 4 hr |
| Mar 2, 5:37 AM CST | Flash Flood Warning | SHV | Columbia, Lafayette | 3 hr |
| Mar 2, 5:37 AM CST | Flash Flood Warning | SHV | Union | 3 hr |
| Mar 2, 7:47 AM CST | Flash Flood Warning | SHV | Howard, Little River, Sevier | 4 hr |
| Mar 2, 11:27 AM CST | Flash Flood Warning | SHV | Columbia, Lafayette | 4 hr |
| Mar 2, 11:27 AM CST | Flash Flood Warning | SHV | Union | 4 hr |
| Mar 2, 12:58 PM CST | Severe Thunderstorm Warning | SHV | Columbia, Union | 47 min |
| Mar 2, 2:41 PM CST | Severe Thunderstorm Warning | SHV | Miller | 34 min |
| Mar 2, 2:51 PM CST | Severe Thunderstorm Warning | SHV | Little River | 39 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.